HomeClinical ToolsBISAP

🫃 BISAP Score (Pancreatitis Severity)

Predict mortality in acute pancreatitis within 24 hours using the BISAP score.

Clinical takeaway

Calculable within the first 24 h (unlike Ranson).

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Early severity assessment in acute pancreatitis.

How it works

1 point each: BUN > 25 mg/dL, impaired mental status, SIRS, age > 60, pleural effusion. ≥ 3 = high risk.

Key points

  • Calculable within the first 24 h (unlike Ranson).
  • ≥ 3 marks higher mortality and organ failure risk.
  • Combine with revised Atlanta criteria and imaging.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

BUN > 25 mg/dLNo
Impaired mental status (GCS < 15)No
SIRS (≥ 2 criteria)No
Age > 60No
Pleural effusionNo

BISAP0/5

  • Mortality (approx.)< 2%
  • InterpretationLower risk.
BUN > 25 mg/dLYes (+1)
Impaired mental status (GCS < 15)Yes (+1)
SIRS (≥ 2 criteria)Yes (+1)
Age > 60Yes (+1)
Pleural effusionYes (+1)

BISAP5/5

  • Mortality (approx.)~13–22%
  • InterpretationHigh risk — consider higher level of care.

Frequently asked questions

What is BISAP Score (Pancreatitis Severity)?
Predict mortality in acute pancreatitis within 24 hours using the BISAP score.
How is BISAP Score (Pancreatitis Severity) calculated? What is the core formula?
1 point each: BUN > 25 mg/dL, impaired mental status, SIRS, age > 60, pleural effusion. ≥ 3 = high risk.
When is BISAP Score (Pancreatitis Severity) used?
Early severity assessment in acute pancreatitis.
What are the key clinical points for BISAP Score (Pancreatitis Severity)?
Calculable within the first 24 h (unlike Ranson). ≥ 3 marks higher mortality and organ failure risk. Combine with revised Atlanta criteria and imaging.
What are the limits and cautions when using BISAP Score (Pancreatitis Severity)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is BISAP Score (Pancreatitis Severity) calculated in practice? Can you show a worked example?
Inputs: BUN > 25 mg/dL No, Impaired mental status (GCS < 15) No, SIRS (≥ 2 criteria) No, Age > 60 No, Pleural effusion No → Result: BISAP 0 /5(Mortality (approx.): < 2%, Interpretation: Lower risk.) Inputs: BUN > 25 mg/dL Yes (+1), Impaired mental status (GCS < 15) Yes (+1), SIRS (≥ 2 criteria) Yes (+1), Age > 60 Yes (+1), Pleural effusion Yes (+1) → Result: BISAP 5 /5(Mortality (approx.): ~13–22%, Interpretation: High risk — consider higher level of care.)

Other tools

🩸 GBS🩸 Rockall🫃 Ranson🫃 Imrie

中文版 →